I am 54-year-old male, 5'-10" 250 lbs with high blood pressure. When I was in my early 40's (lower blood pressure and weight), I started having events of mixed heart rates. This would be so hard of a beat it could shake my body. I would notice missing beats, then extremely hard beats; this typically happened for about 15 minutes then stops, going back to normal rhythm. During these events I would feel light headed, nauseated and felt as though I was suffocating. I would take long deep breaths in order to feel better. This would happen once a year or less. Recently this has changed after being prescribed Losartan. Now after two weeks on Losartan I have extremely fast heartbeat that quickly changes to an erratic heart beat or extremely slow rate. This pattern will repeat itself every 5 to 10 minutes, sometimes stopping sometimes going on for up to 5 hours. The frequency was 15 time a week. I stopped taking Losartan and the events seemed to be gone for about 2 weeks, but has since started up again. These events occur during rest, either I am just about to fall asleep or resting, or in resent events waking from sleep because of the rapid heart rate. I have had stress tests and EKG's several times, all showing nothing. In the words of the doctors’, I have a very clean EKG, no extraneous signals. Of course, these are taken in the daytime, not during the rest cycle. It seems to me that the doctors are not taking what I am telling them seriously since they do not witness these occurrences. My mother suffers from fibrillations, and has most of her life. Is there a connection, or I am having a different issue here. I have seen some postings where they talk about stress as a cause, that is not the case with me, stress has never been an issue for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.